Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 219, NWS Raleigh, NC

July 9, 2012Granville County, Person County, Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 5:56 PM EDT for Granville County, Person County, Vance County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 5:56 PM EDT (21:56 UTC)
Expired
Jul 9, 2012, 6:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS52 KRAH 092156
SVRRAH
NCC077-145-181-092245-
/O.NEW.KRAH.SV.W.0219.120709T2156Z-120709T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BEREA...OR 5 MILES
  NORTHWEST OF OXFORD...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STOVALL...
  KERR LAKE...
  TUNGSTEN...

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 206 AND 215.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA.

&&

LAT...LON 3631 7839 3629 7896 3655 7894 3655 7839
TIME...MOT...LOC 2156Z 210DEG 15KT 3639 7865

$$

DJF
3 follow-up statements
217 
WWUS52 KRAH 092207
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON JUL 9 2012

NCC077-145-181-092245-
/O.CON.KRAH.SV.W.0219.000000T0000Z-120709T2245Z/
GRANVILLE NC-PERSON NC-VANCE NC-
607 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN VANCE...EASTERN PERSON AND NORTHERN GRANVILLE
COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR OAK
HILL...OR 6 MILES NORTHWEST OF OXFORD...MOVING NORTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETHEL HILL...DABNEY...
HENDERSON...STOVALL...KERR LAKE AND TUNGSTEN.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 206 AND 215.

IF CAUGHT OUTDOORS...GET INSIDE A STURDY SHELTER. DAMAGING WINDS 
WILL DOWN TREES AND CAN BRING DOWN POWER LINES. REMEMBER THAT TREES 
OFFER NO PROTECTION FROM LIGHTNING OR SEVERE THUNDERSTORM WINDS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA.

LAT...LON 3631 7839 3629 7896 3655 7894 3655 7839
TIME...MOT...LOC 2205Z 210DEG 15KT 3638 7866

$$

DJF
991 
WWUS52 KRAH 092235
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT MON JUL 9 2012

NCC077-145-181-092245-
/O.CON.KRAH.SV.W.0219.000000T0000Z-120709T2245Z/
GRANVILLE NC-PERSON NC-VANCE NC-
635 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN VANCE...EASTERN PERSON AND NORTHERN GRANVILLE
COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
STOVALL...OR 8 MILES NORTH OF OXFORD...MOVING NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HENDERSON...KERR LAKE 
AND TUNGSTEN...AND IN PARTICULAR...AREAS NORTH AND NORTHEAST OF 
OXFORD. 

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 206 AND 215.

SEVERE WINDS CAN BLOW DOWN TREES...LARGE LIMBS...AND POWER LINES.
REMAIN INDOORS...OR SEEK SHELTER IN A STURDY STRUCTURE...UNTIL ANY 
STORMS HAVE PASSED. STAY AWAY FROM WINDOWS...AND REMEMBER THAT TREES 
OFFER NO PROTECTION FROM LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3631 7839 3629 7896 3655 7894 3655 7839
TIME...MOT...LOC 2234Z 232DEG 19KT 3644 7857

$$

DJF
381 
WWUS52 KRAH 092247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT MON JUL 9 2012

NCC077-145-181-092255-
/O.EXP.KRAH.SV.W.0219.000000T0000Z-120709T2245Z/
GRANVILLE NC-PERSON NC-VANCE NC-
647 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VANCE...EASTERN
PERSON AND NORTHERN GRANVILLE COUNTIES EXPIRES AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST BELOW SEVERE 
LIMITS...AND THE WARNING WILL BE ALLOWED TO EXPIRE.

STILL...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH...AND HEAVY RAIN 
WILL CONTINUE AT LEAST THROUGH 730 PM. PERSONS ALONG AND NEAR A LINE 
FROM ROXBORO...THROUGH OXFORD...TO HENDERSON SHOULD BE PREPARED FOR 
GUSTY WINDS AND PONDING OF WATER ON ROADS. AN URBAN AND SMALL STREAM 
FLOOD ADVISORY REMAINS IN EFFECT UNTIL 830 PM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 206 AND 215.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING 
PERSON...VANCE...AND GRANVILLE COUNTIES.

LAT...LON 3631 7839 3629 7896 3655 7894 3655 7839
TIME...MOT...LOC 2235Z 232DEG 19KT 3644 7856

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:06 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 9, 3:06 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT
SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND
LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING
UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 235 PM...

MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH
CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS.
DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE
FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST
TO ROCKY MOUNT DURING THIS FORECAST PERIOD.

STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA
AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE
ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO
NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS...
EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY
WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF
CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO
CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE
TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH.

SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT
CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25
DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS...
LOWER TEMPERATURES... AND MUCH LOWER CAPE.

LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF
NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850
MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS
SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON
HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE
TO REACH 85 TO 90 DEGREES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 305 PM MONDAY...

DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD...
PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE
ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT
GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND
DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT
AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER
HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS
ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL
NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND
FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST
TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING
THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND
NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG
THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER
CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE
FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB
JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED
PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW...
NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C
TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE
ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY
FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES...
AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES...
AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE
SUFFICIENT FOR LOCALLY HEAVY RAIN.

DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE
850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL
PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH.
THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO
ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT
HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM
TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A
COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER
AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF
TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE...
TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND
MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED
INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED
TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 305 PM MONDAY...

DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS
UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE
CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY...
TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING
MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS
OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER
LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A
MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE
PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM
SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS
BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY
DIFFICULT OVER TIME.

THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY
LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND...
WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY...
WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT
IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH
MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST
TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND
IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP
CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT
MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY
EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM
RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION
TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE
WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY
HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL
LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE
EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST.

AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN
INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY...
1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST
HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO
THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE
PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD
RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND
INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND
SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER
THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF
PRECIPITATION.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 140 PM...

SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT
THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE
AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON.
IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE
EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES.
SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT
RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME
AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64.

THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING
INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR
FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE
AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS
AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-
073>078-083>086-088-089.

&&

SHORT TERM...DJF
LONG TERM...DJF
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON JUL 9 2012

NCZ042-043-073>078-083>086-088-089-101445-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

NCZ007>011-021>028-038>041-101445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
1038 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 5:01 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUL 9 2012

NCZ078-092200-
WAYNE-
501 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 600 PM
EDT...

AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELROY...OR ABOUT 5 MILES SOUTHEAST OF GOLDSBORO...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAR MAC...
GOLDSBORO...MOUNT OLIVE...AND WALNUT CREEK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3517 7798 3519 7801 3518 7810 3522 7824
      3529 7830 3532 7828 3535 7816 3542 7816
      3559 7806 3559 7783 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 2100Z 250DEG 16KT 3533 7790

10
Local storm report, Jul 9, 5:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 N PEACHLAND           35.02N  80.27W
07/09/2012                   ANSON              NC   911 CALL CENTER

            SEVERAL LARGE TREES DOWN

&&

EVENT NUMBER RAH1200597

ELLIS
Local storm report, Jul 9, 5:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       1 NW DURHAM             35.99N  78.93W
07/09/2012  M1.52 INCH       DURHAM             NC   COCORAHS

            RAIN FELL IN ABOUT 40 MINUTES.

&&

EVENT NUMBER RAH1200598

DJF
Special weather statement, Jul 9, 5:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT MON JUL 9 2012

NCZ008-092230-
GRANVILLE-
538 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE COUNTY THROUGH
630 PM EDT...

AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEREA...OR ABOUT 6 MILES WEST OF OXFORD...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OXFORD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.

REMAIN INDOORS AS THUNDERSTORMS MOVE NEARBY OR OVERHEAD. STRONG
WINDS ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000
PM EDT MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING
GRANVILLE COUNTY.

&&

LAT...LON 3654 7846 3652 7847 3652 7849 3646 7851
      3625 7852 3628 7879 3646 7880 3654 7879
TIME...MOT...LOC 2137Z 259DEG 7KT 3632 7868

DJF
Local storm report, Jul 9, 5:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     LILESVILLE              34.97N  79.99W
07/09/2012                   ANSON              NC   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN AND SOME CARPORT
            DAMAGE IN LILESVILLE. TIME ESTIMATED BY RADAR. LOCATION
            IS ESTIMATED AT THIS TIME.

&&

EVENT NUMBER RAH1200599

ELLIS
Special weather statement, Jul 9, 5:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT MON JUL 9 2012

NCZ028-092245-
EDGECOMBE-
544 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH
645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINETOPS...OR ABOUT 9 MILES SOUTH OF TARBORO...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINETOPS...
CONETOE...PRINCEVILLE...TARBORO...SPEED.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3583 7735 3582 7739 3580 7743 3580 7747
      3575 7753 3568 7766 3575 7773 3604 7750
      3604 7747 3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2144Z 207DEG 11KT 3579 7755

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 8, 11:45 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren60 min
Jul 9, 1:18 AM EDTSpecial Weather StatementRAHChatham, Lee42 min
Jul 9, 1:47 AM EDTSpecial Weather StatementRAHHalifax58 min
Jul 9, 3:41 AM EDTHeat AdvisoryRAHAnson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more15 hr
Jul 9, 1:16 PM EDTSpecial Weather StatementRAHHoke, Lee, Montgomery, Moore59 min
Jul 9, 1:56 PM EDTSevere Thunderstorm WarningRAHHarnett49 min
Jul 9, 1:57 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Moore63 min
Jul 9, 2:05 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Jul 9, 2:25 PM EDTAreal Flood AdvisoryRAHHarnett, Moore3 hr
Jul 9, 2:45 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore45 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake58 min
Jul 9, 2:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 9, 3:02 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee43 min
Jul 9, 3:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke34 min
Jul 9, 3:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jul 9, 3:37 PM EDTSpecial Weather StatementRAHJohnston53 min
Jul 9, 3:43 PM EDTSevere Thunderstorm WarningRAHCumberland33 min
Jul 9, 3:57 PM EDTSpecial Weather StatementRAHWayne63 min
Jul 9, 4:04 PM EDTSpecial Weather StatementRAHWake41 min
Jul 9, 4:10 PM EDTAreal Flood AdvisoryRAHChatham, Johnston, Wake79 min
Jul 9, 4:15 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 9, 4:20 PM EDTSpecial Weather StatementRAHAnson55 min
Jul 9, 4:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jul 9, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham45 min
Jul 9, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 9, 4:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly49 min
Jul 9, 5:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryRAHAnson80 min
Jul 9, 5:25 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly50 min
Jul 9, 5:38 PM EDTSpecial Weather StatementRAHGranville52 min
Jul 9, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jul 9, 5:57 PM EDTSpecial Weather StatementRAHBladen63 min
Jul 9, 6:12 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 9, 6:18 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jul 9, 6:30 PM EDTAreal Flood AdvisoryRAHGranville, Person, Vance2 hr
Jul 9, 7:00 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren60 min
Jul 9, 7:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange58 min
Jul 9, 7:05 PM EDTFlash Flood WarningRAHGranville108 min
Jul 9, 7:28 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 9, 7:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jul 9, 7:48 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.